Xylazine which is also known as "Tranq" or "Zombie drug". It is a new drug that is sold on the streets of Philadelphia. With its devastating effects, it is causing havoc in important cities all around the nation. This drug can actually cause the user's skin to deteriorate.
Recently, it has been discovered that Fentanyl, an opiate and Xylazine are combined to create Tranq. Xylazine was approved by the Food and Drug Administration for veterinary use, it is a sedative used on horses and cows and is not safe for humans and those who overdose on the drug do not respond to the common overdose reversal treatment naloxone or "Narcan".
This drug causes symptoms like semi-consciousness, excessive sleepiness, respiratory depression, and crusty ulcerations that can become dead skin called Eschar, which could lead to amputation if left untreated. The psychoactive effects of substances are enhanced when combined with xylazine, boosting the enjoyment of drug use.
Public health experts are concerned by its spread and worry about the horrific wounds it causes in its users' bodies. Since "tranq" is not classified as a prohibited substance for either human or animals, leaving it in a confusing and terrifying grey area, hospitals rarely test for it using standard toxicology testing.
“Tranq is basically zombifying people's bodies. Until nine months ago, I never had wounds. Now, there are holes in my legs and feet," a 28-year-old young man named Sam told Sky News
“I’d wake up in the morning crying because my arms were dying,” Tracey McCann, 39, told the New York Times.
“The main concern is we’re already amid the worst overdose crisis in history, nationally and locally,” Dr Tsai told the Los Angeles Times.
“It’s possible that it’s more out there,” warned Dr Tsai.